Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 19, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 13, 2022, 2:52 PM EDT for Hancock County, Maine. It took effect at Aug 14, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2022, 2:52 PM EDT (18:52 UTC)
- In effect from
- Aug 14, 2022, 8:00 AM EDT
- Expired
- Aug 14, 2022, 7:50 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WHUS41 KCAR 131852 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 252 PM EDT Sat Aug 13 2022 MEZ029-141200- /O.NEW.KCAR.BH.S.0019.220814T1200Z-220815T0000Z/ Coastal Hancock- 252 PM EDT Sat Aug 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the upper 70s to near 80. may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
013 WHUS41 KCAR 140827 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 427 AM EDT Sun Aug 14 2022 MEZ029-150000- /O.CON.KCAR.BH.S.0019.220814T1200Z-220815T0000Z/ Coastal Hancock- 427 AM EDT Sun Aug 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
153 WHUS41 KCAR 141909 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 309 PM EDT Sun Aug 14 2022 MEZ029-150000- /O.CON.KCAR.BH.S.0019.000000T0000Z-220815T0000Z/ Coastal Hancock- 309 PM EDT Sun Aug 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures near 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
552 WHUS41 KCAR 142350 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 750 PM EDT Sun Aug 14 2022 MEZ029-150100- /O.CAN.KCAR.BH.S.0019.000000T0000Z-220815T0000Z/ Coastal Hancock- 750 PM EDT Sun Aug 14 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 12:34 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 12:34 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1234 PM EDT Sat Aug 13 2022 .SYNOPSIS... High pressure will build across the region today. Low pressure south of Nova Scotia will track north through the Maritimes well to our east tonight into early Sunday. High pressure will return Sunday afternoon into Monday. Low pressure will develop to our south on Tuesday and lift north into the Gulf of Maine on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 12:30 PM Update: Cloud cover continues to increase across the area due to a combination of convective clouds due to daytime heating and increasing mid and high level clouds moving in from the south. A stray shower or two may develop across the North Woods mid to late this afternoon, but coverage of measurable precipitation is not expected to warrant PoPs of 15 percent or greater. The previous forecast remains on track. Previous discussion: The upper air pattern features a trough across New England this morning. The trough is expected to close off at mid levels tonight across southern Maine with the upper low to lift north across the FA tonight and should be centered just north of the state by 12Z Sunday morning. At the surface, high pressure across the Great Lakes will slowly build toward the region through tonight as weak low pressure in the Atlantic crosses eastern Nova Scotia tonight. Sensible weather highlights: Partly to mostly sunny to start the day with increasing high and mid level clouds this afternoon. Partly to mostly cloudy tonight with spotty light rain or drizzle in spots along and near the eastern Maine/New Brunswick border. The trend over the past couple of days has been to shift the threat east and more into New Brunswick. Any QPF in eastern maine looks very light and less than a tenth of an inch. Patchy fog will also be possible after midnight across the eastern zones in the same areas that may have a bit of light rain or drizzle. Temperatures today and tonight are expected to be seasonable with highs this afternoon in the mid to upper 70s. Lows tonight are expected to be in the 50s region-wide. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Low pressure will track north into the eastern Gulf of St. Lawrence early Sunday possibly bringing a bit of light rain to northeastern parts of the region early Sunday morning. The low will lift up toward Labrador Sunday afternoon carried by an upper trough swinging up and out of the region. This will allow high pressure to build in and bring a return of a partly to mostly sunny sky Sunday afternoon. High pressure will remain over the area Sunday night into Monday. Meanwhile, a new trough will be digging south from the Great Lakes into the Mid-Atlantic region on Monday. This trough will begin to develop low pressure off the Mid-Atlantic coast Monday night as high pressure remains to our north. We will remain under the influence of the high to our north Monday night which will bring a partly cloudy and mild night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Low pressure will continue to develop well off the Mid-Atlantic coast on Tuesday fed by energy rounding the bottom of the trough which will be centered over the Appalachians. Our weather will remain dry with a partly sunny sky and a northeasterly breeze between high pressure to our north and the developing low well to our south. The low will become better organized as it lifts north on Wednesday. There are substantial model differences in how quickly the low lifts north with the GFS bringing a rather strong synoptic wind swept rain up into our area on Wednesday but the ECMWF carrying a weaker low further south on Wednesday. The ECMWF eventually strengthens and lifts the low north later Wednesday night into Thursday bringing a late summer Nor'Easter into the area on Thursday. Either way, it looks like a good chance for a soaking rain from this system something during the mid to late week period. Some rain, drizzle and low clouds may linger into Friday as the low lifts up across the area carried north by the upper trough. High pressure following the low should build to our south early next weekend bringing a return of partly sunny and warm weather. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR through tonight with the chance of MVFR after midnight at the Aroostook County terminals due to spotty light rain and drizzle. N/NW wind around 5 knots today becoming light and variable tonight. SHORT TERM: Sunday...Possibly MVFR over the north early. Otherwise, VFR. Light N wind. Sunday night...VFR. Light and variable wind. Monday...VFR. Light and variable wind. Monday night...VFR. Light NE wind. Tuesday...VFR. Light NE winds. Tuesday night...VFR, possibly lowering to MVFR in southern areas. NE wind. Wednesday...VFR, lowering to MVFR north. MVFR Downeast, possibly lowering to IFR late. NE wind. && .MARINE... NEAR TERM: The wind and seas will remain well below small craft advisory levels through tonight with seas 2 ft or less on the coastal waters and around 1 foot on the near shore waters. SHORT TERM: Wind and seas will be below SCA into early next week. A storm system developing off the Mid-Atlc coast may bring SCA conditions Wednesday or Thursday in wind and rain. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/MStrauser Short Term...Bloomer Long Term...Bloomer Aviation...CB/MStrauser/Bloomer Marine...CB/Bloomer
Hazardous weather outlook, Aug 13, 2:38 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 238 AM EDT Sat Aug 13 2022 MEZ001>006-010-011-015>017-029>032-140645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 238 AM EDT Sat Aug 13 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-140645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 238 AM EDT Sat Aug 13 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.